Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 7, 2010, 2:42 PM CDT for Champaign County, Macon County, Piatt County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2010, 2:42 PM CDT (19:42 UTC)
- Expired
- Apr 7, 2010, 3:09 PM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Macon County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 75 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553
WUUS53 KILX 071942
SVRILX
ILC019-115-147-072030-
/O.NEW.KILX.SV.W.0013.100407T1942Z-100407T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
242 PM CDT WED APR 7 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
NORTHEASTERN MACON COUNTY IN CENTRAL ILLINOIS...
CENTRAL PIATT COUNTY IN CENTRAL ILLINOIS...
* UNTIL 330 PM CDT
* AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CERRO GORDO...OR 9 MILES NORTHEAST OF DECATUR...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...BEMENT...WHITE HEATH...SEYMOUR...CISCO...MILMINE...
IVESDALE AND SADORUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN ILLINOIS.
LAT...LON 3988 8829 3988 8846 3987 8847 3984 8882
4002 8883 4015 8833
TIME...MOT...LOC 1942Z 246DEG 36KT 3992 8875
WIND...HAIL 60MPH 1.00IN
$$
CHS2 follow-up statements
145
WWUS53 KILX 071954
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT WED APR 7 2010
ILC115-072004-
/O.CAN.KILX.SV.W.0013.000000T0000Z-100407T2030Z/
MACON IL-
254 PM CDT WED APR 7 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4015 8833 3992 8832 3988 8874 3994 8874
4003 8875
TIME...MOT...LOC 1954Z 246DEG 36KT 3998 8862
WIND...HAIL <58MPH <.50IN
$$
ILC019-147-072030-
/O.CON.KILX.SV.W.0013.000000T0000Z-100407T2030Z/
PIATT IL-CHAMPAIGN IL-
254 PM CDT WED APR 7 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHAMPAIGN AND CENTRAL PIATT COUNTIES UNTIL 330 PM CDT...
AT 249 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF CERRO GORDO...OR 7 MILES SOUTHWEST OF MONTICELLO...
MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...WHITE HEATH...SEYMOUR...IVESDALE AND SADORUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4015 8833 3992 8832 3988 8874 3994 8874
4003 8875
TIME...MOT...LOC 1954Z 246DEG 36KT 3998 8862
WIND...HAIL 60MPH 1.00IN
$$
CHS445
WWUS53 KILX 072009
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT WED APR 7 2010
ILC019-147-072019-
/O.CAN.KILX.SV.W.0013.000000T0000Z-100407T2030Z/
PIATT IL-CHAMPAIGN IL-
309 PM CDT WED APR 7 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHAMPAIGN AND
CENTRAL PIATT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM.
LAT...LON 4015 8833 3992 8832 3988 8874 3994 8874
4003 8875
TIME...MOT...LOC 2009Z 246DEG 36KT 4004 8844
WIND...HAIL <58MPH <.50IN
$$
CHSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:50 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 7, 12:50 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1250 PM CDT WED APR 7 2010 .DISCUSSION... ISSUED 1045 AM CDT WED APR 7 2010 UPDATED THE FORECAST ABOUT AN HOUR AGO FOR HOURLY TEMPERATURE TRENDS AND TO WARM THE SE UP A BIT WHERE TEMPS IN THE UPPER 60S TO AROUND 70F THIS MORNING. HIGHS TO RANGE FROM THE LOWER 60S NW OF THE IL RIVER TO THE MID 70S NEAR THE WABASH RIVER IN FAR SE IL. CONTINUED LIKELY CHANCES OF SHOWERS AND THUNDERSTORMS TODAY WITH SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON EAST OF I-55. DAMAGING WIND GUSTS IS 30% THREAT FROM PARIS TO EFFINGHAM EAST. SPC HAS 5% RISK OF TORNADOES AND LARGE HAIL IN THE SLIGHT RISK AREA EAST OF I-55 THIS AFTERNOON AND EARLY EVENING. LATE MORNING SURFACE MAP SHOWS 1002 MB LOW PRESSURE JUST SW OF QUINCY THAT IS WEAKENING A BIT WITH A FRONTAL BOUNDARY EXTENDING TO NEAR GALESBURG AND SOUTH SIDE OF CHICAGO. ITS COLD FRONT WAS INTO CENTRAL MO AND NW AR. MOIST DEWPOINTS IN THE MID TO UPPER 50S ACROSS CENTRAL/SE IL IN THE WARM SECTOR. MODELS BRING THE LOW PRESSURE EAST TOWARD THE IL/IN BORDER BY SUNSET WHILE PULLING THE COLD FRONT EAST ACROSS THE STATE. THIS TO LIKELY BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY. BREAKS IN OVERCAST EAST OF I-55 WILL CAUSE MORE HEATING AND INSTABILITY WHERE GREATER CHANCES OF SEVERE STORMS FROM 2-8 PM. 850 MB LOW LEVEL WINDS OF 55 KNOTS SUPPORTS GUSTY WINDS TOO. ILX WILL BE DOING A SPECIAL 18Z UPPER AIR FLIGHT TODAY. HUETTL && .AVIATION... ISSUED 1250 PM CDT WED APR 7 2010 AT MIDDAY 1002 LOW PRESSURE WAS NEAR QUINCY WITH ITS COLD FRONT EXTENDING ACROSS SE MO INTO NW AR. THIS WILL MOVE EAST TO THE IL/IN BORDER BY SUNSET PULLING THE COLD FRONT INTO SE IL EARLY THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF THIS STORM SYSTEM WILL AFFECT THE CENTRAL IL TERMINALS THIS AFTERNOON...WITH IFR TO MVFR VSBYS/CEILINGS POSSIBLE IN THUNDERSTORMS. A FEW THUNDERSTORMS COULD BECOME STRONG TO EVEN SEVERE THIS AFTERNOON FROM I-55 EAST WITH GUSTY WINDS...HAIL... FREQUENT LIGHTNING AND BRIEF HEAVY RAINS. THUNDERSTORM CHANCES WILL END AT PIA AND SPI BETWEEN 20Z- 21Z AND AT CMI BY 00Z/7 PM. CEILINGS WILL DROP TO 1-2K FT BEHIND THE COLD FRONT THIS EVENING AND TO 600-1200 FT OVERNIGHT AND THU MORNING. STRONG UPPER LEVEL TROF OVER THE CENTRAL PLAINS WILL MOVE INTO EASTERN IL BY 18Z/1 PM THU WITH LOW CLOUDS BREAKING UP THU AFTERNOON FROM WEST TO EAST AFTER ITS PASSAGE. BREEZY SSW WINDS ALONG I-72 AND LIGHTER SE WINDS AT PIA AND BMI WILL TURN BREEZY NW BEHIND THE COLD FRONT BY THIS EVENING AND CONTINUE THU MORNING. THIS DUE TO TIGHT PRESSURE GRADIENT OVER IL AS LOW PRESSURE DEEPENS INTO THE SE GREAT LAKES AND HIGH PRESSURE SETTLES INTO THE GREAT PLAINS. HUETTL && .PREV DISCUSSION... ISSUED 230 AM CDT WED APR 7 2010 BAND OF WEAKENING SHOWERS AND THUNDERSTORMS HAS BEGUN TO SPREAD ACROSS AREAS WEST OF THE ILLINOIS RIVER. MAIN FRONTAL BAND EXTENDING FROM THE SOUTH SIDE OF CHICAGO TO THE QUAD CITIES...THEN SOUTHWEST ACROSS MISSOURI. STILL HAVE TEMPERATURES IN THE LOWER 70S OVER MOST OF THE CWA...BUT THEY HAVE DROPPED QUICKLY IN THE RAIN AREA. MAIN FORECAST ISSUE INVOLVES CHANCES OF SEVERE WEATHER TODAY AS THIS FRONT PUSHES SOUTHEAST ACROSS THE AREA. SHORT TERM...TODAY THROUGH FRIDAY... SEVERE WEATHER THREAT EXPECTED IN AREAS SOUTHEAST OF I-55. A BIT OF A QUESTION EXISTS WITH THE AMOUNT OF DESTABLIZATION AVAILABLE... DEPENDING ON HOW MUCH SUNSHINE IS FILTERED OUT BY THE CIRRUS REMAINS FROM THE ONGOING ACTIVITY. HOWEVER...THE CURRENT STORMS ARE NOT EXPECTED TO REACH THE EASTERN CWA...SO THE AIRMASS IN THAT AREA WILL REMAIN UNCONTAMINATED. CAPES EXPECTED TO RISE TO NEAR 1000 J/KG BY MID-AFTERNOON WITH LITTLE CAP...AS A LOW LEVEL JET OF 45-50 KNOTS PUMPS ADDITIONAL MOISTURE INTO THE AREA THIS MORNING. SHOULD SEE THE THUNDERSTORM ACTIVITY REDEVELOP AROUND MIDDAY. HIGHEST SPC PROBABILITIES ARE SOUTHEAST OF A DANVILLE TO EFFINGHAM LINE...JUST SOUTHEAST OF THE SURFACE LOW WHICH WILL TRACK ROUGHLY ALONG I-72. AREAS NORTHWEST OF THE ILLINOIS RIVER WILL SEE SHOWERS LINGER INTO THE AFTERNOON...AS WELL AS TEMPERATURES FALLING THROUGH THE 50S. SYNOPTIC FRONT SHOULD BE OUT OF THE AREA BY MID EVENING...WITH DECREASING POPS ACROSS THE SOUTHERN CWA AS A DRY SLOT PUNCHES ITS WAY NORTHEAST. ADDITIONAL RAIN EXPECTED ACROSS THE NORTH THOUGH...AS THE UPPER TROUGH SWINGS ACROSS ILLINOIS TONIGHT. AFTER THAT...QUIET WEATHER EXPECTED THE NEXT COUPLE DAYS...AS A SURFACE RIDGE BUILDS EAST ACROSS THE MISSISSIPPI VALLEY. WITH THE UPPER TROUGH DEEPENING AS IT MOVES ACROSS THE EASTERN CONUS...A COOLER PERIOD IS EXPECTED THURSDAY AND THURSDAY NIGHT. MAY SEE SOME FROST THURSDAY NIGHT...BUT THIS IS NOT ALL THAT ABNORMAL FOR THIS TIME OF YEAR. LONG TERM...SATURDAY THROUGH TUESDAY... A DRY AND WARMING TREND WILL SET UP THROUGH THE PERIOD...AS UPPER RIDGING BUILDS OVER THE CENTRAL AND EASTERN CONUS. A FRONT TO THE NORTH REPRESENTS THE ONLY SOURCE OF THUNDER CHANCES IN THE REGION...ON SUNDAY NIGHT. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 7, 11:01 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1101 AM CDT WED APR 7 2010 ILZ027>031-036>038-040>043-047>051-081200- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1101 AM CDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT EXPECT PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS INTO THE EARLY EVENING. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE LIKELY WITH THE STRONGER STORMS. HOWEVER THE BIGGER THREAT FOR SEVERE STORMS WILL BE EAST OF I-55 WHERE DAMAGING WIND GUSTS WILL BE THE MAIN SEVERE WEATHER THREAT...WITH LARGE HAIL AND AN ISOLATED TORNADO ALSO POSSIBLE FROM 2 TO 8 PM ESPECIALLY EAST OF I-57. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF I-55 FROM 2 TO 8 PM TODAY. ILZ044>046-052>057-061>063-066>068-071>073-081200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 1101 AM CDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT EXPECT PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS THROUGH EARLY EVENING. SOME OF THE STORMS MAY BECOME STRONG TO SEVERE FROM 2 TO 8 PM. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...HOWEVER LARGE HAIL MAY ALSO OCCUR WITHIN THE STRONGEST STORMS ALONG WITH AN ISOLATED TORNADO EAST OF I-55. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 2 TO 8 PM TODAY. KH
In the hours before
Local storm report, Apr 7, 2:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
232 PM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL DECATUR 39.85N 88.93W
04/07/2010 E0.75 INCH MACON IL STORM CHASER
REPORTED DOWNTOWN DECATUR
&&
DPKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:58 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 47 min |
| Apr 7, 2:28 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 32 min |
| Apr 7, 3:03 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 42 min |
| Apr 7, 4:23 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 52 min |
| Apr 7, 4:59 PM CDT | Areal Flood Advisory | ILX | Clay, Cumberland, Effingham, Jasper | 6 hr |
| Apr 7, 5:11 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.